Kentucky, 2006Damaging Wind in Kentucky, June 10, 2006
June 10, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 4:40 PM EST, 3 minutes earlier.
Area forecast discussion, Jun 10, 4:40 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT JUN 10 2006
.DISCUSSION...
BOUNDARY LIES FROM NEAR THE SDF AREA DOWN TO NEAR HARLAN COUNTY AND
ON INTO SW VA. ONGOING CONVECTION OVER THE SW CWA HAS PRODUCED HAIL
UP TO QUARTER SIZE. BEST INSTABILITY LIES SOUTH OF THE BOUNDARY WITH
CAPE OF 1500 TO 3000 J/KG. 0-6 KM SHEAR IS IN THE MARGINAL TO
MODERATE RANGE. SO THAT AREA REMAINS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THIS EVENING. THIS POTENTIAL IS HIGHLIGHTED IN THE
HWO AND THE ZFP. AREAS IN THE NE CWA WERE IN THE LOWER 60S...WITH
TEMPS AROUND 90 ON THE TN LINE.
SHOWERS NORTH OF THE BOUNDARY SHOULD CONTINUE TO DROP SE ACROSS THE
EASTERN EDGE OF THE CWA THIS EVENING. ANOTHER MCS IS EXPECTED TO
FORM NORTH OF THE BOUNDARY TONIGHT TO THE WEST OF THE CWA AND AFFECT
MAINLY THE EASTERN 1/2 OF THE CWA LATER TONIGHT. OPTED TO GO WITH CAT
POPS NEAR THE WV BORDER WITH LIKELY IN THE CENTRAL CWA NEAR JKL. WENT
WITH LOWEST POPS IN THE SW AS PRECIP SHOULD REMAIN SCATTERED EVEN
THOUGH ONGOING CONVECTION IS IN THAT AREA.
A SFC WAVE IS EXPECTED TO PUSH EAST ALONG THE FRONT ON SUNDAY AND
REACH THE CAROLINAS BY SUN EVENING. THIS SHOULD AND HELP TO FINALLY
PUSH THE BOUNDARY BACK SOUTH AS HIGH PRESSURE BUILDS DOWN FROM THE
GREAT LAKES ON SUN NIGHT INTO MONDAY. THE GFS SEEMS TO SUFFER FROM
CONNECTIVE FEEDBACK WITH THE SLOWER FRONT...SO LEANED MORE TOWARD THE
NAM PROGRESSION. THE HIGH WILL REMAIN IN CONTROL OF THE WX INTO
MIDWEEK...WITH TEMPS NEAR NORMAL. ADDITIONAL CONVECTION IS EXPECTED
ON SUN AS THE FRONT DROPS SOUTH ON SUNDAY WITH AREAS THAT ARE SEEING
CONVECTION NOW HAVING THE BEST CHANCE FOR SEVERE STORMS AGAIN ON SUN.
CAPES THERE SHOULD AGAIN BE IN THE 1500 TO 2500 J/KG RANGE ALONG
WITH BULK SHEAR IN THE 30 TO 40 KT RANGE...SO WIND AND POSSIBLY HAIL
WILL BE A THREAT. THERE WILL AGAIN BE A NE TO SW TEMP GRADIENT ON SUN
WITH HIGHS IN THE LOW TO MID 70S IN THE NE AND TEMPS IN THE 80S IN
THE SW.
LONG TERM...WEDNESDAY THROUGH SATURDAY...WENT WITH THE GFS MODEL AGAIN
TODAY FOR THE EXTENDED. ONLY A FEW MINOR CHANGES MADE TO
FORECAST.MODELS STILL HAVING PROBLEMS WITH PASSAGE OF UPPER TROUGH
MID WEEK NEXT WEEK ALONG WITH COVERAGE AND TIMING OF ANY
PRECIPITATION THAT MAY FORM AS THIS SYSTEM PASSES ACROSS THE EASTERN
UNITED STATES. MODELS ALL HAVE CONSISTENTLY MOVED A FAIRLY DEEP
TROUGH TO THE EASTERN HALF OF THE UNITED STATES BY NEXT THURSDAY.
IN SPITE OF THIS SYSTEM...VERY LITTLE QPF OR CLOUD COVER IS BEING
GENERATED IN MODEL SOLUTIONS. THIS ALONG WITH THE FACT THAT MODEL
SOUNDINGS AND CROSS SECTIONS ARE BOTH SUPPORTING A DRY
FORECAST...WENT DRY UNTIL NEXT FRIDAY AFTERNOON...WHEN BOTH THE DGEX
AND GFS TRY TO MOVE AN AREA OF PRECIP ACROSS THE AREA.
TEMPERATURES LOOKED PRETTY GOOD OVERALL. STILL DONT FEEL IT BE AS
COOL AS MEXMOS NUMBERS ARE INDICATING...SO WENT A BIT WARMER THAN
MOS ACROSS THE BOARD. DEWPOINTS LOOKED GOOD AND WERE UNCHANGED. USED
LATEST DGEX DATA FOR WINDS...WITH SOME MODIFICATIONS OF COURSE.
CHANGES WERE ALSO MADE TO QPF AND WEATHER GRIDS...PER THE FEW
CHANGES MADE TO POPS.
&&
.PREV DISCUSSION...
1242 PM EDT SAT JUN 10 2006
THE BOUNDARY HAS BEGUN TO PUSH BACK N AS A WARM FRONT THIS MORNING
INTO EARLY THIS AFTERNOON AND APPEARS TO LIE ALONG A LINE FROM NEAR
LK CUMBERLAND TO NEAR 1A6. TEMPERATURES ARE NEARING THE MID 80S ATTM
ALONG THE TN BORDER...WHILE AREAS FROM FLEMING COUNTY DOWN TO ALONG
THE TUG FORK ARE AROUND 60 OR IN THE 60S DUE TO EXTENSIVE CLOUD COVER
AND SHOWERS THAT HAVE CROSSED OVER THOSE AREAS. SENT OUT AN UPDATE TO
GRIDS AND ZFP MAINLY TO UPDATE POPS TO ACCOUNT FOR PRECIP ALREADY
GETTING INTO THE NE 2/3 AREAS BEFORE THE PRIOR FORECAST. MADE SOME
MINOR UPWARD ADJUSTMENTS TO POPS IN THESE AREAS AND ADJUSTED THE
HOURLY T GRIDS TO TRY TO MATCH THE LATEST TRENDS. THE REGION REMAINS
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON. SHEAR IS
BEST IN THE NORTHERN AREAS...WHILE INSTABILITY WILL BE GREATEST IN
THE SOUTH (SBCAPES > 1000 J/KG ALONG THE TN LINE). STRONG WINDS
REMAINS THE GREATEST CONCERN.
625 AM EDT SAT JUN 10 2006
SURFACE BOUNDARY CURRENTLY LAYING ACROSS THE REGION...ROUGHLY
BISECTING OUR CWA. BEST APPROXIMATION PLACES THE BOUNDARY ALONG THE
HAL ROGERS PARKWAY EXTENDING WESTWARD...ALONG OR PARALLEL TO THE
KENTUCKY AND TENNESSEE STATE LINE. THIS BOUNDARY WILL PROVIDE A
FOCUS FOR THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY LATER
TODAY. A LARGE MESOSCALE CONVECTIVE COMPLEX WHICH DEVELOPED OVER
SOUTHERN WI...NORTHERN IL OVERNIGHT IS EASILY PICKED UP ON RADAR AND
SATELLITE LOOPS. THE FRONT EDGE OF SHOWER ACTIVITY HAS ALREADY
REACHED INTO THE NORTHERN PORTIONS OF THE CINCINNATI METRO AREA.
THIS COMPLEX OF STORMS WILL TRACK SOUTHEASTWARD THROUGH THE
DAY...ALONG AND NORTH OF THE SURFACE BOUNDARY DRAPED ACROSS THE
AREA.
MODELS ARE IN DECENT AGREEMENT. HOWEVER...THE 0Z NAM INITIALIZED TOO
FAR SOUTH WITH THE MCS. THE GFS APPEARS TO HAVE A SLIGHTLY BETTER
HANDLE ON THIS FEATURE. CONSEQUENTLY...LEANED TOWARDS THE GFS
SOLUTION WHICH TAKES THE BULK OF ANY SHOWER ACTIVITY JUST TO OUR
NORTH THROUGH MUCH OF THE DAY.
HOWEVER...OF PRIMARY CONCERN IS THE COLD POOL WHICH WILL EXPAND
SOUTHEASTWARD. ADDITIONAL THUNDERSTORM ACTIVITY TYPICALLY INCREASES
ALONG THIS BOUNDARY WITH TIME...AND ALSO BUILDS TOWARDS AREAS OF
HIGHER INSTABILITY. WITH THIS IN MIND...THE SOUTHERN PORTIONS OF
OUR CWA WILL BECOME VERY UNSTABLE THIS AFTERNOON. FCST SOUNDINGS
INDICATE LI/S AS LOW AS -7 AND CAPES AROUND 3000 J/KG. FCST HIGHS
WILL HAVE NO PROBLEM REACHING THE CONVECTIVE TEMP IN THOSE AREAS
TODAY EITHER...AND THE BOUNDARY SHOULD PROVIDE A GOOD FOCUSING
MECHANISM FOR STORMS TO FIRE LATER THIS AFTERNOON. THEREFORE...
EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BUILD SOUTHWARD THIS
AFTERNOON INTO SCATTERED CONVECTION WHICH SHOULD BE IN THE PROCESS
OF FIRING AS WELL. TRIED TO SIMULATE THIS SCENARIO IN THE ISC
GRIDS...TRENDING POP A BIT HIGHER THAN MOS GUIDANCE.
AS THIS PLAYS OUT...THE ENVIRONMENT WILL BECOME FAVORABLE FOR THE
POTENTIAL OF SEVERE WEATHER. SPC HAS PLACED MUCH OF THE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER AS WELL...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE GREATEST THREAT. CONTINUED TO ADDRESS THIS
ISSUE IN THE HWO...ALONG WITH THE POTENTIAL OF FLASH FLOODING WITH
ANY TRAINING CELLS.
MODELS STILL ADVERTISE THE IDEA OF A LOW PRESSURE WAVE FORMING ON
THE BOUNDARY...SWEEPING ACTIVITY OUT OF THE AREA LATE SUNDAY. ONLY
CHANGE FROM PREVIOUS FCST CYCLES IS THAT BOTH THE GFS AND NAM ARE
TRENDING SLOWER AND FURTHER SOUTH WITH THIS FEATURE. SO MADE
CORRESPONDING ADJUSTMENTS TO THE FORECAST.
THEREAFTER...MODELS SEEM TO ADVERTISE AN EXTENDED PERIOD OF MORE
QUIET WEATHER WITH MUCH OF ANY ACTION TAKING PLACE FURTHER TO OUR
SOUTH IN ASSOCIATION WITH TROPICAL WAVE MOVING THROUGH THE GULF OF
MEXICO INTO THE SOUTHEASTERN CONUS. GFS DOES HAVE A WEAK SHORTWAVE
MOVING THROUGH THE OHIO VALLEY DURING THE MIDDLE OF THE WEEK.
HOWEVER...THE BULK OF ITS ENERGY TRACKS FURTHER TO OUR EAST. GFS
ALSO APPEAR TO BE TRENDING SLOWER WITH THIS DISTURBANCE AS WELL.
THIS RESULTED IN POPS BEING PUSHED BACK SOME...JUST BEYOND THE
EXTENDED PERIOD. ALSO WENT WITH SLIGHTLY LOWER POPS WITH WEAKER
SYSTEM.
1101 PM EDT FRI JUN 9 2006
SHOWERS ARE HANGING ON LONGER THAN ANTICIPATED AND HAVE PROLONGED
MENTION OF POPS INTO THE EARLY MORNING HOURS. UPDATED PRODUCT SUITE
IS IN THE PROCESS OF BEING TRANSMITTED. HAVE A GOOD NIGHT...
923 PM EDT FRI JUN 9 2006
FRONT NOW APPEARS TO BE DRAPED FROM AROUND LEXINGTON TO JUST SOUTH
OF JACKSON AND ON TO THE SOUTHEAST INTO SOUTHWEST VIRGINIA WITH
DEWPOINTS OVER THE EASTERN FORECAST AREA NOW FALLING TOWARDS 50
DEGREES. A FEW VERY ISOLATED SHOWERS HAVE PLAGUED SOUTHEAST KENTUCKY
THIS EVENING BUT THESE SHOULD PASS AWAY SHORTLY AND EXPECT A DRY
NIGHT AFTER THAT HAPPENS. WITH THE DRIER AIRMASS FILTERING INTO THE
NORTH AND EAST...BELIEVE FOG WILL BE HARD TO COME BY THERE. DO NOT
BELIEVE FRONT WILL PENETRATE MUCH FURTHER TO THE SOUTH THAN IT/S
CURRENT LOCATION HOWEVER SO PATCHY FOG IS AGAIN LIKELY TONIGHT
ELSEWHERE WITH DEWS PUSHING 60F.
INHERITED FORECAST PACKAGE SEEMS TO HAVE THINGS COVERED WELL AND WILL
JUST NEED A LITTLE TWEAKING ON THE DEWS (TO LOWER THE EASTERN AREAS A
TAD) AND ON THE WEATHER GRIDS (TO CHOP AWAY SOME OF THE FOG OVER THE
EAST.) WILL HOLD OFF A WHILE ON ANY ZFP UPDATE HOWEVER TO MAKE SURE
THE SHOWERS FIZZLE OUT...AS THEY ARE EXPECTED TO DO.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JP
Hazardous weather outlook, Jun 10, 4:19 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
519 AM EDT SAT JUN 10 2006
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
519 AM EDT SAT JUN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A STALLED FRONTAL BOUNDARY POSITIONED OVER EASTERN KENTUCKY WILL
BECOME A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY THREAT. ALSO...THE POTENTIAL
FOR FLASH FLOODING WILL EXIST WITH ANY THUNDERSTORM ACTIVITY...
ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH MONDAY MORNING.
SOME OF THESE STORMS COULD BE SEVERE SUNDAY AND SUNDAY NIGHT...
GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER
FROM SATURDAY THROUGH SUNDAY...AS WELL AS REPORTS OF SIGNIFICANT
PRECIPITATION OR FLOODING.
RAY
In the hours before
Local storm report, Jun 10, 3:15 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NE WHITLEY CITY 36.81N 84.37W
06/10/2006 E1.00 INCH MCCREARY KY TRAINED SPOTTER
COVERED THE GROUND
&&
TJOHNSTOLocal storm report, Jun 10, 3:29 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL FAUBUSH 37.07N 84.83W
06/10/2006 E0.75 INCH PULASKI KY TRAINED SPOTTER
&&
TJOHNSTOLocal storm report, Jun 10, 3:37 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL REDBIRD 36.76N 84.22W
06/10/2006 E0.88 INCH WHITLEY KY TRAINED SPOTTER
&&
TJOHNSTOLocal storm report, Jun 10, 4:23 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL NANCY 37.07N 84.75W
06/10/2006 E0.75 INCH PULASKI KY COUNTY OFFICIAL
0520 PM HAIL BURNSIDE 36.99N 84.60W
06/10/2006 E0.75 INCH PULASKI KY COUNTY OFFICIAL
&&
TJOHNSTOLocal storm report, Jun 10, 4:27 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 N WHITLEY CITY 36.80N 84.48W
06/10/2006 E0.88 INCH MCCREARY KY TRAINED SPOTTER
&&
TJOHNSTOLocal storm report, Jun 10, 4:33 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL BRONSTON 36.99N 84.62W
06/10/2006 E0.88 INCH PULASKI KY TRAINED SPOTTER
FELL FOR 5 MINUTES
&&
TJOHNSTOThunderstorm Wind, Whitley
- When
- June 10, 4:43 PM EST to 4:47 PM EST
- Where
- Whitley County, Williamsburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.733, -84.167
Numerous trees down mainly along Highway 26 and Highway 25 South to the south and east of Williamsburg. Two transformers caught on fire by lightning.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 10, 2006$101,000 · F1 · 11 events
- Hail in Nebraska, June 10, 2006$340,000 · 1.75 in hail · 4 events
- Flash Flood in New Hampshire, June 10, 2006$75,000 · 1 event
- Frost and Freeze in Michigan, June 10 to 11, 200628 events
- Damaging Winds in Oklahoma, June 10, 2006$15,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 10, 20061.25 in hail · 10 events
- Hail in Colorado, June 10, 20061 in hail · 8 events
- Heavy Rain in Florida, June 10 to 14, 20067 events
- Hail in Kansas, June 10, 20061.75 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 10, 20061 in hail · 6 events
- Hail and Damaging Wind in Nebraska, June 10, 20061 in hail · 6 events
- Flooding in Maine, June 10 to 13, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521706.